Suggest medication for inappropriate sinus tachycardia

default
Posted on Sat, 4 Oct 2014 in Hypertension and Heart Disease
Question: i have suffered from inappropriate sinus tachycardia for some time now and before i got procoralan and proporanolol but i had a lot of side effects. My doctor switched me to verapamil 2 weeks ago but my pulse hasnt dropped on the contrary i have a resting pulse now between 100-140 at worst. Why is that and how much time should i give this drug to work? i get 2x 120 mg a day
doctor
Answered by Dr. Benard Shehu 1 hour later
Brief Answer:
Following data is needed...

Detailed Answer:
Hi XXXX,

I have gone through your medical history carefully and understood your concerns.

First, I need to know:

- what types of side effects you have been suffering from using of propanolol?
- do you suffer of: COPD? asthma? or other asthmatic conditions?

Verapamil is a weak preparation to stabilize your heart frequency, which explains why you are not having much improvement.

Looking forward to have your data in!
Dr.Benard
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Benard Shehu 11 minutes later
from proponalol i had nightmare, mild depressions, cold feets, hands etc. ..no nothing of the kind neither asthma or anything like that
i initially have had 3 ablations in my heart for a-fib. avnrt and an extra electrical node of the heart before they also found out my resting heart rate is too high so thats why i got the other medication. will it help to increase my dose of verapamil
doctor
Answered by Dr. Benard Shehu 1 hour later
Brief Answer:
I advise to increase verapamil dose up to 480mg...

Detailed Answer:
Hi back XXXX,

I advise to slowly increase the dose of verapamil (to up to 480 mg/day) in order to control your resting heart rate. You can discuss this with your cardiologist.

If still no improvement, then, you can discuss with your doctor about switching to another selective beta-blocker like metoprolol or bisoprolol (You don't have asthma or other pulmonary problems). You should take into account that their use is associated with less side effects compared with propanolol which is a non selective beta-blockers.

Hope it helped!
Dr.Benard
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Benard Shehu

Cardiologist

Practicing since :2004

Answered : 2257 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Bisoprolol

doctor1 MD

I am woken from sleep at times with racing erratic heart beats. It is terrifying I feel like I am having some kind of heart problem. I have to get...

doctor1 MD

I take Ziac or Bisoprolol -HCTZ 5-6.5 I got a refill and the pills were light peach colored and have UL 11 on them. I didn t think anything about...

doctor1 MD

I have been told that I have a pheochrocytoma, I am taking bisoprolol and lisinopril currently and they are now putting my on a pre surgery alpha...

doctor1 MD

i m on 10mg amlodipine, 5mg bisoprolol and 10mg ramipril. Since last friday (13th) I woke up with a painful right foot. The only thing to change...

doctor1 MD

I have been taking Corgard , 10 mgs., BID, for sometime, in combination with Lisinopril HCTZ and Zestril , to control hypertension . I am 68 years...

doctor1 MD

What is the difference between Atenolol , and bisoprolol? I've taken Atenolol (1/2 25mg tablet) for at least 10 years. Now the pharmacy can't seem...

doctor1 MD

what is the difference between amlodipine and bisoprolol

Get personalised answers from verified doctor in minutes across 80+ specialties

125 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2